MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG; MANUAL INSTR, GENERAL SURGICAL
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Upon visual inspection, it was observed that the shaft of the pick was significantly bent, indicating that the device had been subjected to prying/leveraging forces.As such, this event is consistent with user-applied mechanical forces to the device during use.
 
Event or Problem Description
On 08/16/2022, it was reported by a sales representative via sems that a ar-8655-06 chondral pick broke, and a ar-8655-05 chondral pick was found to be bent.This occurred on 08/09/2022 during an unknown case when the ar-8655-06 broke and the ar-8655-05 was found to be bent.There was no patient effect reported.No additional information was provided.Additional information requested.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19319690
Report Number1220246-2024-03305
Device Sequence Number20730922
Product Code MDM
UDI-Device Identifier00888867044289
UDI-Public00888867044289
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG
Device Catalogue NumberAR-8655-05
Device Lot Number1391732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown